Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 80, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 24, 2011, 4:00 AM EST. It took effect at Dec 24, 2011, 7:00 PM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2011, 4:00 AM EST (09:00 UTC)
- In effect from
- Dec 24, 2011, 7:00 PM EST
- Expired
- Dec 26, 2011, 4:20 AM EST
- In force
- 33 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
080 WHUS73 KIWX 240900 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EST SAT DEC 24 2011 LMZ043-046-241700- /O.CAN.KIWX.SC.Y.0079.000000T0000Z-111224T0900Z/ /O.NEW.KIWX.SC.Y.0080.111225T0300Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 AM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS...BECOMING NORTHWEST BY LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. * WAVES: BUILDING TO BETWEEN 4 AND 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
146 WHUS73 KIWX 241734 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1234 PM EST SAT DEC 24 2011 LMZ043-046-242200- /O.CON.KIWX.SC.Y.0080.111225T0300Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1234 PM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS...BECOMING NORTHWEST BY LATE SUNDAY AFTERNOON AND SUNDAY NIGHT. * WAVES: BUILDING TO BETWEEN 4 AND 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
004 WHUS73 KIWX 242144 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 444 PM EST SAT DEC 24 2011 LMZ043-046-250545- /O.EXT.KIWX.SC.Y.0080.111225T0000Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 444 PM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS BECOMING WEST 10 TO 20 KNOTS SUNDAY WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST 10 TO 20 KNOTS SUNDAY EVENING. * WAVES: BUILDING TO BETWEEN 4 AND 7 FEET SUNDAY...THEN 5 TO 8 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
586 WHUS73 KIWX 250340 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 PM EST SAT DEC 24 2011 LMZ043-046-251145- /O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 PM EST SAT DEC 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS BECOMING WEST SUNDAY WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST 10 TO 20 KNOTS SUNDAY EVENING. * WAVES: BUILDING TO BETWEEN 4 AND 7 FEET SUNDAY...THEN 5 TO 8 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
259 WHUS73 KIWX 250848 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 AM EST SUN DEC 25 2011 LMZ043-046-251700- /O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 AM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS MORNING...BECOMING WEST THIS AFTERNOON WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST 10 TO 20 KNOTS SUNDAY EVENING. * WAVES: BUILDING TO BETWEEN 5 AND 9. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
472 WHUS73 KIWX 251001 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 AM EST SUN DEC 25 2011 LMZ043-046-251830- /O.COR.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 AM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS THIS MORNING...BECOMING WEST THIS AFTERNOON WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST 10 TO 20 KNOTS SUNDAY EVENING. * WAVES: BUILDING TO BETWEEN 5 AND 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
906 WHUS73 KIWX 251532 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 AM EST SUN DEC 25 2011 LMZ043-046-252200- /O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 AM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: SOUTHWEST 20 TO 25 KNOTS BECOMING WEST THIS AFTERNOON WITH GUSTS TO 30 KNOTS...THEN SHIFTING NORTHWEST 10 TO 20 KNOTS THIS EVENING. * WAVES: BUILDING TO BETWEEN 5 AND 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
724 WHUS73 KIWX 252037 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 337 PM EST SUN DEC 25 2011 LMZ043-046-260500- /O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 337 PM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: NORTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: BUILDING TO BETWEEN 5 AND 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
499 WHUS73 KIWX 260318 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 PM EST SUN DEC 25 2011 LMZ043-046-261130- /O.CON.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1018 PM EST SUN DEC 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST 10 TO 15 KNOTS. * WAVES: 5 TO 8 FEET SUBSIDING TO 3 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
565 WHUS73 KIWX 260920 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 AM EST MON DEC 26 2011 LMZ043-261730- /O.CAN.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/ /O.NEW.KIWX.SC.Y.0081.111227T0000Z-111228T1100Z/ NEW BUFFALO MI TO ST JOSEPH MI- 420 AM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST WEDNESDAY. * WINDS: SOUTH-SOUTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TONIGHT INTO TUESDAY MORNING...BECOMING NORTHWEST AND INCREASING TO BETWEEN 20 AND 25 KNOTS WITH GUSTS TO 30 KNOTS BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. * WAVES: 4 TO 7 FEET INCREASING TO 10 TO 14 FEET BY TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ046-261730- /O.CAN.KIWX.SC.Y.0080.000000T0000Z-111226T1200Z/ /O.NEW.KIWX.SC.Y.0081.111227T2000Z-111228T1100Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 420 AM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM TUESDAY TO 6 AM EST WEDNESDAY. * WINDS: NORTHWEST AT 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: BUILDING TO 8 TO 12 FEET BY TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 12:08 AM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 24, 12:08 AM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1208 AM EST SAT DEC 24 2011 .AVIATION... / 06Z TAFS / COMPACT MOISTURE STARVED SHORTWAVE TROUGH NOW ACROSS SOUTHERN LOWER MI IS CURRENTLY BRINGING A FEW FLURRIES TO THE AREA AS OF THIS WRITING...WITH THIS ACTIVITY FCST TO END BTW 7-9Z. ONLY IMPACT FROM THIS MAY BE A BRIEF PERIOD OF MVFR VISBY'S. ADDED A TEMPO MVFR GROUP AT SBN AND FWA THROUGH 8Z AS WEAK LIFT/MOISTURE WORKS THROUGH. OTHERWISE...HEIGHT RISES/DRYING/SUBSIDENCE IN THE WAKE OF THIS WAVE SHOULD LEAD TO VFR/DRY CONDITIONS TODAY INTO TONIGHT. && .PREV DISCUSSION... /ISSUED 841 PM EST FRI DEC 23 2011/ UPDATE... A COMPACT...BUT FAIRLY STRONG UPPER VORT MAX ACROSS NORTHEAST ILLINOIS/SOUTHEAST WISCONSIN WILL RAPIDLY TRACK EASTWARD ACROSS THE SOUTHERN GREAT LAKES REGION THIS EVENING. REGIONAL VWP DATA HAS INDICATED TOP DOWN SATURATION THROUGH THE EVENING...ALTHOUGH WITH LIMITED LOW LEVEL MOISTURE AND SHORT LIVED NATURE TO STRONGER FORCING...GENERALLY EXPECTING ONLY SCATTERED FLURRIES AND SCATTERED LIGHT SNOW SHOWERS ACROSS FAR NORTHERN INDIANA INTO SOUTHERN LOWER MICHIGAN. TIME/HEIGHT SECTIONS OF RUC/WRF INDICATE STRONGEST FORCING GENERALLY IN THE 02Z-05Z TIMEFRAME WHICH CORRESPONDS WELL TO CURRENT UPSTREAM OBSERVATIONAL TRENDS. SKIES SHOULD CLEAR FROM WEST TO EAST OVERNIGHT...ALTHOUGH MAY HOLD ONTO TO LOW CLOUDS THROUGH MUCH THE OVERNIGHT ACROSS THE FAR NORTHWEST WITH SOME LAKE MICHIGAN INFLUENCE. UPDATED FORECAST EARLIER THIS EVENING FOR JUST SOME MINOR SKY COVER/FLURRIES TWEAKS BUT OTHERWISE NO CHANGES MADE. PREV DISCUSSION... /ISSUED 324 PM EST FRI DEC 23 2011/ SHORT TERM... NRN STREAM SW DIGGING ACRS MN THIS AFTN WILL SHIFT RAPIDLY EWD ACRS THE WRN GREAT LAKES THIS EVENING. SAT/RADAR SHOWING VIGOROUS MID LVL CIRC W/NARROW BUT INTENSE BAND OF SNOW ALG ITS LEADING DOWNSTREAM FLANK STRETCHING FM NE IA INTO UPR LWR MI. ALTHOUGH 12 AND PRIOR 00Z GUIDANCE DRIVE THIS SYS EAST NORTH OF CWA UPSTREAM TRENDS INDICATE DEEPER/MORE VIGOROUS SYS ALOFT THAN PROGGED AND MEASURABLE SNOW EXTENDING MUCH FURTHER SOUTH. AS SUCH AND TO BTR FIT W/NRN NEIGHBORS STRIPPED SRN MI COUNTIES W/LOW CHC POPS THIS EVENING. LTL OF CONSEQUENCE OTHERWISE THROUGH XMAS EVE. TEMPS THROUGH THE PD TO CONT ABV NORMAL AND HELD W/PRIOR MIDSHIFT TREND OF CARRYING WARMER MINS/MAXS VS COLD BIASED MOS GUIDANCE. LONG TERM...SUNDAY THROUGH FRIDAY A CONTINUED PROGRESSIVE NORTHERN STREAM FLOW PATTERN WILL DOMINATE LOCAL WEATHER AT THE BEGINNING OF THE EXTENDED PERIOD WITH A FAST MOVING SOUTHWEST CANADIAN SHORT WAVE EXPECTED TO PROGRESS THROUGH MEAN UPPER LEVEL RIDGE. BRUNT OF LOW LEVEL COLD AIR SHOULD REMAIN ACROSS THE CENTRAL/NORTHERN GREAT LAKES WITH GLANCING SHOT OF MORE SIGNIFICANT LOW LEVEL CAA ACROSS FAR NORTHERN AREAS OF IWX CWA. IT STILL APPEARS AS THOUGH LOW LEVEL COLD ADVECTION SHOULD BE SOMEWHAT OFFSET BY FAIRLY DEEP MIXING ON SUNDAY AFTERNOON FOR TEMPERATURES CONCERNS...WITH HIGHS RANGING FROM THE UPPER 30S TO AROUND 40 BASED ON MIXING HEIGHTS UP TO ABOUT 900-875 HPA. GREATER POTENTIAL OF LAKE EFFECT PRECIP IN ASSOCIATION WITH THIS SHORT WAVE SHOULD REMAIN NORTH OF THE LOCAL AREA WITH RELATIVELY LOW INVERSION HEIGHTS IN PLACE ACROSS THE SOUTHERN GREAT LAKES AND LIMITED MID LEVEL MOISTURE PROFILES. FOR MONDAY...NEXT PROGRESSIVE EASTERN PACIFIC TROUGH WILL TRACK INTO WESTERN CONUS/SOUTHWESTERN CANADIAN WHICH WILL INDUCE SHORT WAVE RIDGING DOWNSTREAM ACROSS THE GREAT LAKES REGION ALLOWING FOR DRY CONDITIONS. FOCUS WILL THEN SHIFT TO THE EVOLUTION OF AN UPPER LEVEL CUT OFF PV ANOMALY CURRENTLY RESIDING ACROSS NORTHERN MEXICO/SOUTHWEST CONUS. A LARGE SPREAD STILL REMAINS IN TERMS OF SPEED/TRACK OF THIS CUT OFF ANOMALY DUE TO POTENTIAL PHASING ISSUES WITH THIS NEXT EASTERN PACIFIC SHORT WAVE. HAVE CONTINUED TO RELY ON A GEM/ECMWF/GFS BLENDED APPROACH WHICH SPREADS PRECIPITATION NORTHWARD INTO THE LOCAL AREA MONDAY NIGHT INTO TUESDAY AS THIS PV ANOMALY EVENTUALLY GETS INGESTED BACK INTO THE MORE PROGRESSIVE NORTHERN STREAM. CONFIDENCE IN PRECIPITATION TYPE VERY LOW AT THIS TIME GIVEN LACK OF FULL LATITUDE TROUGH AND LIMITED LOW LEVEL COLD AIR TO WORK WITH. 12Z RUNS OF ECMWF/GFS DO INDICATE FAIRLY DECENT LOW LEVEL COLD POCKET ASSOCIATED WITH THIS EJECTING SYSTEM...BUT CONCERN WILL BE BOUNDARY LAYER TEMPS AND ALL SIGNS STILL POINT TO MARGINAL RAIN/SNOW SETUP AT THIS TIME WITH GREATER PRECIP AMOUNTS ACROSS SOUTHERN AREAS. GIVEN THIS SPREAD AND WEAK RUN TO RUN CONTINUITY WITH THE SPECIFICS...HAD TO MAINTAIN A HIGH CHANCE RAIN/SNOW MENTION FOR THIS PERIOD BUT SOME LIGHT SNOW ACCUMULATIONS DO APPEAR TO BE POSSIBLE MONDAY NIGHT/TUESDAY. A PROGRESSIVE...LOW AMPLITUDE FLOW PATTERN TO THEN PERSIST THROUGH THE REMAINDER OF THE PERIOD...WITH POSSIBLE SEVERAL CHANCES OF LIGHT PRECIP. LOWER CONFIDENCE IN RATE OF EJECTION OF EARLY WEEK SYSTEM LENDS EVEN LOWER CONFIDENCE IN TIMING INDIVIDUAL WAVES IN THIS PROGRESSIVE PATTERN WED-FRI...ALTHOUGH DID INCLUDE LOW CHANCE POPS ACROSS THE NORTH WHERE MEDIUM RANGE MODELS ARE CLUSTERED A BIT BETTER...ALONG WITH A CHANCE MENTION TOWARD THE END OF THE PERIOD WHEN A HIGHER AMPLITUDE SHORT WAVE IS EXPECTED TO AFFECT NORTHERN PLAINS/GREAT LAKES REGION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR LMZ043-046. && SHORT TERM...T LONG TERM...MARSILI UPDATE...MARSILLI AVIATION...STEINWEDEL
Hazardous weather outlook, Dec 23, 4:59 PM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 459 PM EST FRI DEC 23 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-242200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 459 PM EST FRI DEC 23 2011 /359 PM CST FRI DEC 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME SNOW ACCUMULATION IS POSSIBLE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-242200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 459 PM EST FRI DEC 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT SATURDAY NIGHT INTO SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.